Florida, 2013

Hail and Damaging Winds in Florida, April 4, 2013

April 4, 2013 · NWS MFL · 10 events in 2 counties and zones

A surface low pressure area over the northeast Gulf of Mexico along with a strong upper level trough of low pressure across the Florida peninsula combined to develop severe thunderstorms over much of southeast Florida during the afternoon and early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A surface low pressure area over the northeast Gulf of Mexico along with a strong upper level trough of low pressure across the Florida peninsula combined to develop severe thunderstorms over much of southeast Florida during the afternoon and early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 4, 12:55 PM EST, 2 hours earlier.

Area forecast discussion, Apr 4, 12:55 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT THU APR 4 2013

.AVIATION...
ONGOING CONVECTION OVER THE SOUTHEAST GULF CONTINUES TO MOVE EAST
WITH ADDITIONAL CONVECTION NOW DEVELOPING OVER THE MAINLAND AROUND
LAKE OKEECHOBEE. THIS TREND WILL EVOLVE INTO THIS EVENING WITH A
TEMPORARY LULL POSSIBLE AND THEN PERHAPS ANOTHER ROUND OF
CONVECTION LATE TONIGHT INTO FRIDAY MORNING. TRIED TO INDICATE
THIS IN THE FORECAST WITH TIMING EXTREMELY DIFFICULT AT THIS TIME
AT ANY ONE TERMINAL. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE.
SURFACE WIND WILL BEGIN TO DIMINISH LATER THIS AFTERNOON AND
INCREASE AGAIN EARLY FRIDAY VEERING TO A SW DIRECTION AHEAD OF THE FRONT.

KOB

&&

.PREV DISCUSSION... /ISSUED 1239 PM EDT THU APR 4 2013/

UPDATE...

IN COORDINATION WITH THE STORM PREDICTION CENTER...A TORNADO WATCH
HAS BEEN ISSUED FOR ALL COUNTIES IN SOUTH FLORIDA AND ADJACENT GULF
AND ATLANTIC WATERS. FOR THE GULF WATERS...THE NEAR AND OFF SHORE
WATERS ARE INCLUDED IN THE WATCH. FOR THE ATLANTIC WATERS...ONLY
THE NEAR SHORE WATERS ARE INCLUDED BUT MARINERS SHOULD STILL
EXERCISE CAUTION FOR WATERSPOUTS IN THE OFF SHORE WATERS. THE
WATCH IS IN EFFECT THROUGH 00Z TODAY.

60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 4, 11:40 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1240 PM EDT THU APR 4 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050745-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1240 PM EDT THU APR 4 2013

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH FRIDAY...
...SLIGHT RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT. THERE COULD BE SOME THUNDERSTORMS MOVE ONTO
THE WEST COAST LATER THIS AFTERNOON WITH ADDITIONAL DEVELOPMENT
THROUGHOUT THE AFTERNOON INLAND AND MOVE TOWARDS THE EAST COAST
METROPOLITAN AREA AND CONTINUING INTO THIS EVENING. A SECOND ROUND
OF STRONG TO POSSIBLE SEVERE THUNDERSTORMS IS THEN EXPECTED LATE
TONIGHT ESPECIALLY OVER THE SOUTHWEST COAST EXTENDING INLAND AND
THE LAKE OKEECHOBEE AREA. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING
WINDS AND A BRIEF TORNADO.

HAIL: LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE
TODAY WITH ANY STORMS THAT DEVELOP.

WIND: WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE TODAY AND
TONIGHT WITH ANY THUNDERSTORMS THAT DEVELOP.

TORNADOES: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A
BRIEF TORNADO THROUGH THIS EVENING.

WATERSPOUTS: THERE IS A CHANCE OF A WATERSPOUT ON ALL OF THE
SOUTH FLORIDA WATERS.

FLOODING: THE MAIN CONCERN WILL BE THE PONDING OF WATER IN POOR
DRAINAGE AREAS WITH THE STRONGEST STORMS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES DUE TO A SOUTHEAST WIND GUSTING OVER 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO POSSIBLE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH FLORIDA THROUGH FRIDAY AS THE COLD FRONT MOVES DOWN THE PENINSULA.

THERE WILL BE A SLIGHT RISK OF OF RIP CURRENTS FOR THE GULF COAST
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 4, 1:25 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
225 PM EDT THU APR 4 2013

FLZ063-041900-
GLADES FL
225 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GLADES COUNTY...
FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY
WINDS OF 45 TO 55 MPH...

* UNTIL 300 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PALMDALE...AND MOVING NORTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  PALMDALE...
  LAKEPORT...
  BRIGHTON SEMINOLE INDIAN...
  AND SURROUNDING COMMUNITIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2708 8095 2683 8131 2697 8144 2704 8136
      2704 8128 2711 8127 2713 8125 2713 8117
      2719 8117 2720 8116
TIME...MOT...LOC 1825Z 237DEG 25KT 2696 8130

KOB
Special weather statement, Apr 4, 1:55 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT THU APR 4 2013

FLZ067-041930-
INLAND PALM BEACH COUNTY FL
255 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 330 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 11 MILES EAST OF CANAL POINT...AND MOVING
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2677 8043 2689 8058 2696 8052 2696 8024
      2696 8020
TIME...MOT...LOC 1855Z 223DEG 12KT 2689 8044
Special weather statement, Apr 4, 2:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT THU APR 4 2013

FLZ071-042000-
INLAND BROWARD COUNTY FL
316 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTH OF MICCOSUKEE INDIAN
  RESERVATION...AND MOVING NORTHEAST AT 25 MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE SERVICE PLAZA...
  WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2615 8047 2604 8086 2607 8088 2617 8087
      2634 8064 2633 8062
TIME...MOT...LOC 1916Z 232DEG 24KT 2610 8084

BAXTER
Special weather statement, Apr 4, 2:31 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT THU APR 4 2013

FLZ063-066-042000-
GLADES FL HENDRY FL
331 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 400 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTHEAST OF LEHIGH ACRES...AND MOVING
  NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  LA BELLE...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2692 8137 2675 8122 2651 8156 2652 8157
      2677 8157
TIME...MOT...LOC 1931Z 232DEG 18KT 2667 8153
Special weather statement, Apr 4, 2:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT THU APR 4 2013

FLZ068-168-042015-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
345 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR JUPITER...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  JUPITER...
  TEQUESTA...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2690 8006 2694 8019 2696 8018 2696 8015
      2698 8014 2698 8008 2696 8007 2690 8005
TIME...MOT...LOC 1945Z 218DEG 18KT 2695 8013
Special weather statement, Apr 4, 2:52 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT THU APR 4 2013

FLZ067-071-042030-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
352 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING NORTHEAST AT 15 TO 20 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THESE STORMS ARE IN AN ENVIRONMENT CAPABLE OF PRODUCING TORNADOES AT
ANYTIME. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2645 8058 2618 8035 2609 8071 2621 8087
TIME...MOT...LOC 1951Z 234DEG 15KT 2618 8071

BAXTER

The radar

The Melbourne radar (KMLB), 138 km away, was scanning. The volume nearest the first event began at 19:52 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Palm Beach

When
April 4, 2:55 PM EST
Where
Palm Beach County, 2.83 mi NNW of Jupiter
Measured
1 in hail
Reported by
Public
Coordinates
26.970, -80.110

The public reported quarter sized hail 1 mile northwest of Tequesta.

Hail, Broward

When
April 4, 3:45 PM EST
Where
Broward County, 17.01 mi NW of Miramar
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
26.146, -80.621

A trained spotter reported quarter sized hail along Alligator Alley...I75... near Mile Marker 35.

Thunderstorm Wind, Broward

When
April 4, 3:55 PM EST
Where
Broward County, 4.59 mi W of Coral Spgs
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
26.273, -80.294

Sawgrass Springs Middle School Weather Bug reported a thunderstorm wind gust of 59 mph.

Thunderstorm Wind, Palm Beach

When
April 4, 4:00 PM EST
Where
Palm Beach County, 1.03 mi NW of North Palm Beach
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
26.842, -80.060

Florida Power and Light reported to the Palm Beach Post that a tree fell on powerlines in North Palm Beach...near 1660 12 Oaks Way. It was also reported that there was tree damage at a condominium development in the same area.

Hail, Broward

When
April 4, 4:10 PM EST
Where
Broward County, 3.09 mi NE of Margate
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
26.305, -80.170

A spotter reported quarter to half dollar sized hail near the Florida Turnpike and the Sawgrass Expressway.

Hail, Broward

When
April 4, 4:15 PM EST
Where
Broward County, 3.28 mi N of Margate
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
26.317, -80.202

A spotter reported nickel sized hail at the intersection of Hillsboro Blvd. and U.S. 441.

Thunderstorm Wind, Palm Beach

When
April 4, 4:25 PM EST
Where
Palm Beach County, 1.06 mi SW of Ocean Ridge
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
26.507, -80.060

Estimated wind gust of 60-70 mph was reported by a spotter near Federal Highway and SE 23rd Ave.

Thunderstorm Wind, Broward

When
April 4, 4:30 PM EST
Where
Broward County, 0.52 mi SSW of Lighthouse Pt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
26.263, -80.124

Mesonet reported 58 mph wind gust at Palmview Elementary School courtesy of WeatherBug.

Thunderstorm Wind, Broward

When
April 4, 4:31 PM EST
Where
Broward County, 0.57 mi N of Lighthouse Pt
Measured
65 kt (75 mph) estimated gust
Reported by
Mesonet
Coordinates
26.278, -80.120

Mesonet reported 58 mph sustained wind with a 75 mph gust at North Broward Medical Center via WeatherBug. The instrument is located on top of a four-story building.

Thunderstorm Wind, Broward

When
April 4, 4:38 PM EST
Where
Broward County, 0.66 mi WSW of Pompano Beach Airpar
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
26.247, -80.110

The Pompano Beach ASOS reported a thunderstorm wind gust of 58 mph located at the Pompano Beach Airpark.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446310, 446307, 446308, 446309, 446315, 446314, 446316, 446317, 446318, 446319.